Journal of Korean Endocrine Society 1999;14(3):592-598.
Published online January 1, 2001.
A Case of Methimazole-Induced Cholestatic Jaundice with Steroid Therapy.
Wan Sup Kim, Jae Han Kim, Byung Ok Yoon, Young Min Kim, Sang Hun Song, Myoung Jin Oh, Heon Gyen Hwang, Chul Hee Kim, Dong Won Byun, Kyo Il Suh, Myung Hi Yoo
Department of Internal medicine, College of medicine, Soonchunhyang University, Seoul, Korea.
Abstract
Cholestatic jaundice caused by imidazole derivatives is a rare complication of antithyroid drug therapy. We present a case of cholestatic jaundice with systemic hypersensitivity reaction, which developed in a 27-year old male one day after exposure to methimazole. The patient showed clinical improvement and gradual resolution of jaundice after the discontinuation of methimazole and treatment with prednisolone. Histologic findings of liver revealed bile pigment, predominantly in centrilobular area, and infiltration of chronic inflammatory cells in a few portal area without evidence of degeneration or necrosis of hepatocytes. Methimazole could be presumed as etiologic agent from clear chronological relationship and the lack of other causative factors. We report this unusual case with review of literature.
Key Words: Methimazole, Cholestatic jaundice, Prednisolone


Editorial Office
101-2503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea​
Tel: +82-2-716-2428    Fax: +82-2-714-5103    E-mail: journal@endocrinology.or.kr                

Copyright © 2023 by Korean Endocrine Society.

Developed in M2PI